Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 7, 2007, 3:22 PM CST for Talladega County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2007, 3:22 PM CST (21:22 UTC)
- Expired
- Jan 7, 2007, 3:45 PM CST
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 51 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 12:26 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 072122 SVRBMX ALC121-072145- /O.NEW.KBMX.SV.W.0014.070107T2122Z-070107T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 322 PM CST SUN JAN 7 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITIES OF...SYLACAUGA...CHILDERSBURG * UNTIL 345 PM CST * AT 322 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CHILDERSBURG TO 10 MILES SOUTHWEST OF CHILDERSBURG...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CHILDERSBURG TO 9 MILES EAST OF COLUMBIANA...AND MOVING NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SYLACAUGA AND MIGNON BY 340 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER... ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT) CALL 1-800-856-0758. LAT...LON 3341 8626 3312 8648 3313 8621 3341 8599 $$ ML
2 follow-up statements
000 WWUS54 KBMX 072133 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CST SUN JAN 7 2007 ALC121-072145- /O.CON.KBMX.SV.W.0014.000000T0000Z-070107T2145Z/ TALLADEGA AL- 333 PM CST SUN JAN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR SOUTHERN TALLADEGA COUNTY... AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINTERBORO TO GANTTS QUARRY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF TALLADEGA TO SYLACAUGA...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WALDO BY 345 PM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3341 8626 3312 8648 3313 8621 3341 8599 $$ ML
000 WWUS54 KBMX 072146 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CST SUN JAN 7 2007 ALC121-072156- /O.EXP.KBMX.SV.W.0014.000000T0000Z-070107T2145Z/ TALLADEGA AL- 346 PM CST SUN JAN 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TALLADEGA COUNTY EXPIRES AT 345 PM CST... AT 346 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3341 8626 3312 8648 3313 8621 3341 8599 $$ ML
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:39 PM CST, 43 minutes earlier.
Area forecast discussion, Jan 7, 2:39 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 PM CST SUN JAN 7 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... AT 20Z A LINE OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL ALABAMA EXTENDING FROM ONEONTA TO BIRMINGHAM TO SELMA. THE COLD FRONT ASSOCIATED WITH THIS LINE OF STORMS IS JUST TO THE WEST. THERE IS 60 PLUS DEGREE DEW POINTS ASSOCIATED WITH THIS FRONT ALL ACROSS CENTRAL ALABAMA. AT ANB AT 20Z IT WAS 71 OVER 66 AND AT TOI IT WAS 72 OVER 68. SEVERE STORMS ALONG AND SOUTH OF THE INTERSTATE 20/59 CORRIDOR WILL BE POSSIBLE THROUGH 8 PM TONIGHT. THE SAVING FACTOR COULD BE THAT IS IS QUITE WARM ALOFT KEEPING THE INSTABILITY IN CHECK. ONCE THE FRONT EXITS THE AREA TOMORROW MORNING MORE STABLE AND COOLER AIR WILL FILTER IN AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST. TONIGHT...STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND WILL HAVE CATEGORICAL POPS FOR THE EAST TO SLIGHT CHANCE WEST. THERE WILL BE GUSTY WINDS ON THE BACK SIDE OF THIS FRONT AND IT WILL BE CLOSE TO LAKE WIND ADVISORY CRITERIA LATE TONIGHT AND TOMORROW. AS OF THIS TIME WILL ALLOW THE EVENING SHIFT AND MIDNIGHT SHIFT TO RE-EVALUATE THE NEED TO ISSUE A LAKE WIND ADVISORY. STARTING TOMORROW IT WILL BE DRY THROUGH WEDNESDAY NIGHT. CLOUDS WILL CLEAR OUT TOMORROW LEAVING A TEMPERATURE FORECAST. A SECONDARY DRY FRONT WILL MOVE THROUGH MONDAY NIGHT. MORNING LOWS WEDNESDAY MORNING WILL BE THE COLDEST IN A WHILE WITH MOST LOCATIONS GOING BELOW FREEZING. .LONG TERM...THURSDAY THROUGH SUNDAY... THE HIGH PRESSURE THAT HAS BEEN ACROSS THE SOUTHEAST WILL SLIDE EAST ON THURSDAY AS THE NEXT STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES. GOOD SOUTHWEST FLOW WILL BE PRESENT ACROSS CENTRAL ALABAMA. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS STARTING THURSDAY NIGHT AS THE ATMOSPHERE BECOMES MORE MOIST FROM THE TOP DOWN. STARTING SATURDAY WILL INCREASE THE RAIN TO CHANCE AS THE FRONT MOVES INTO WESTERN ALABAMA. ADDED ISOLATED THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY WITH THE COLD FRONT. DIDN/T GO FAR FROM GUIDANCE FOR TEMPERATURES. && .AVIATION...18Z DISCUSSION. COLD FRONT APPROACHING TCL AS OF 18Z. ITS EASTWARD PROGRESSION MIGHT BE A LITTLE FASTER THAN ORIGINALLY ANTICIPATED...SO A FASTER ARRIVAL AND DEPARTURE TIME OF THUNDERSTORMS THAN PREVIOUS TAFS. POST FRONTAL SHOWERS NOT THAT EXPANSIVE MAYBE 75 TO 100 MILES BEHIND THE FRONT. THIS GENERAL TREND SHOULD CONTINUE THROUGHOUT THE EVENT. ADDITIONALLY...SURFACE WINDS HAVE INCREASED ENOUGH TO REMOVE WIND SHEAR. IN SHORT...IFR TO MVFR CONDITIONS EXPECTED THROUGH AT LEAST 10Z WITH CLEARING BY 15Z. THERE IS ABOUT A TWO HOUR WINDOW AS THE FRONT PASSES BY EACH LOCATION FOR THUNDERSTORMS...THEN LIGHT SHOWERS FOLLOWED BY A SLOW CLEARING PROCESS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 51 29 49 28 / 60 0 0 0 0 ANNISTON 45 51 31 51 25 / 80 0 0 0 0 BIRMINGHAM 40 49 32 53 28 / 60 0 0 0 0 TUSCALOOSA 42 55 32 54 29 / 50 0 0 0 0 CALERA 43 52 34 52 28 / 70 0 0 0 0 AUBURN 46 54 34 52 27 / 90 0 0 0 0 MONTGOMERY 45 56 31 57 27 / 90 0 0 0 0 TROY 46 56 29 54 30 / 90 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/88
In the hours before
Special weather statement, Jan 7, 12:15 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 PM CST SUN JAN 7 2007 ALZ031-071845- GREENE- 1215 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 1245 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLINTON...MOVING NORTHEAST AT 45 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLINTON...UNION AND MANTUA THROUGH 1245 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 12:35 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CST SUN JAN 7 2007 ALZ023-071915- TUSCALOOSA- 1235 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 115 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHPORT...MOVING NORTHEAST AT 40 MPH. ANOTHER STRONG THUNDERTORM WILL MOVE INTO SOUTHWEST TUSCALOOSA COUNTY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FOSTERS...TUSCALOOSA... NORTHPORT...HOLT AND KELLERMAN THROUGH 115 PM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 7, 12:54 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1254 PM CST SUN JAN 7 2007 ALZ030-031-071945- GREENE-SUMTER- 1254 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES UNTIL 145 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CLINTON TO 8 MILES SOUTHWEST OF YORK... MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR YORK... GAINESVILLE...LIVINGSTON...EPES...CLINTON...BOLIGEE AND EUTAW THROUGH 145 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 1:13 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 113 PM CST SUN JAN 7 2007 ALZ024-072000- JEFFERSON- 113 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 200 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM KIMBERLY TO 9 MILES NORTHWEST OF NORTH JOHNS...MOVING EAST NORTHEST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR KIMBERLY...MORRIS...MAYTOWN...GRAYSVILLE...CARDIFF...BROOKSIDE... ADAMSVILLE AND SYLVAN SPRINGS THROUGH 200 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 3:14 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 314 PM CST SUN JAN 7 2007 ALZ018>020-072145- CALHOUN-CHEROKEE-ETOWAH- 314 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...ETOWAH AND CHEROKEE COUNTIES UNTIL 345 PM CST... ...WINDS AROUND 40 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES NORTHEAST OF BLANCHE TO 5 MILES SOUTHWEST OF OHATCHEE...MOVING EAST AT 50 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR OHATCHEE...HOKES BLUFF...GLENCOE...BLANCHE...GAYLESVILLE...CENTRE... CEDAR BLUFF AND NEW LIBERTY THROUGH 345 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 8 PM.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 1:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 29 min |
| Jan 7, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jan 7, 3:10 PM CST | Tornado Warning | BMX | Montgomery | 17 min |
| Jan 7, 3:20 PM CST | Tornado Warning | BMX | Elmore | 25 min |
| Jan 7, 3:41 PM CST | Tornado Warning | BMX | Elmore | 19 min |
| Jan 7, 3:44 PM CST | Tornado Warning | BMX | Clay | 31 min |
| Jan 7, 3:52 PM CST | Tornado Warning | BMX | Tallapoosa | 23 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Tallapoosa | 15 min |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Pike | 3 hr |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Autauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more | 233 days |
| Jan 7, 4:59 PM CST | Tornado Warning | BMX | Chambers | 16 min |
| Jan 7, 5:53 PM CST | Severe Thunderstorm Warning | BMX | Macon | 52 min |
| Jan 7, 5:56 PM CST | Tornado Warning | BMX | Macon | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.